Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Oct 8, 2021, 8:41 AM EDT for Colquitt County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 8:41 AM EDT (12:41 UTC)
- Expired
- Oct 8, 2021, 9:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Colquitt County, GA
The radar
The Moody AFB radar (KVAX), 92 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WWUS82 KTAE 081241
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
841 AM EDT Fri Oct 8 2021
GAZ146-081315-
Colquitt GA-
841 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern
Colquitt County through 915 AM EDT...
At 839 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Riverside, or 11 miles west of Moultrie, moving
northeast at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Doerun, Riverside, Schley, Funston, Minnesota, Center Hill,
South Moultrie, Sigsbee, Poplar Arbor Church, Hartsfield, New Elm and
Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3130 8377 3121 8370 3111 8382 3109 8396
3113 8400 3117 8400 3127 8399 3132 8394
3133 8386
TIME...MOT...LOC 1239Z 224DEG 21KT 3115 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
99-OLIVERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 7:07 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 8, 7:07 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 707 AM EDT Fri Oct 8 2021 .AVIATION... [Through 12Z Saturday] Thunder moving through TLH, exiting ABY. VLD still downstream for later thunder. Improving from the west later today. Clear later tonight. Fog only a minor concern tonight as drier air slowly trickles in. && .PREV DISCUSSION [401 AM EDT]... .NEAR TERM [Through Tonight]... The energetic southern end of an upper trough is making its way east across Alabama right now. In advance of it today, decent 500 mb height falls will cross Georgia and the eastern Big Bend today. The afternoon air mass over our Eastern Time Zone counties will be moderately unstable and unseasonably moist. Given the larger scale lift, showers and a few thunderstorms have continued to blossom in the last few hours, and this will continue to be the case for much of today. The best focus will slowly move east and finally exit our far eastern counties by late this evening. With bulk shear near 25 knots, convective cells could form into loosely organized multi-cell clusters which could be accompanied by gusty outflow winds. If cells manage to organize into any lines, then slow movement of the lines would lead to locally heavy rainfall. The main upper trough will exit eastward late tonight while digging off the FL east coast. An upper ridge will start to amplify over Texas, so our flow aloft will become more northerly. A drier mid-level air mass will arrive, with more modest drying in the boundary layer. Some patchy fog may develop late tonight where the richer low-level moisture is slow to exit along the I-75 corridor. .SHORT TERM [Saturday Through Sunday]... Northerly flow overtakes the service area this weekend as troughing slides off the Atlantic Seaboard and ridging builds in from the southwest. The former feature aids in the development of a low- pressure system that short-term models track southward along Florida's east coast. Wrap-around moisture from this low favors the best rain chances (albeit only up to 25%) along the I-75 corridor and southeast Big Bend on Saturday, in addition to the likelihood of patchy fog. The presence of drier air in the wake of a weak front should preclude convection elsewhere - welcoming news for hard-hit locations from this recent stretch of very wet weather! Precipitation effectively diminishes to nil by Sunday, paving the way for mostly quiet conditions heading into next week. High temperatures are forecast to be in the mid 80s, while lows fall to the mid 60s. Some normally cooler spots may see low 60s. .LONG TERM [Sunday Night Through Friday]... Ridging becomes better established across the region, with our area entrenched within its southwest-northeast oriented axis to begin the work week. This pattern should keep warm and mostly dry weather in place over the next few days, though a gradual moisture return is expected as low-level flow veers out of the northeast and east. By the end of period, global models bring a cold front towards the lower TN Valley, with the ridge weakening in response. This synoptic shift likely results in the return of appreciable rain chances heading into next weekend. High temperatures are forecast to be in the mid-upper 80s (lows in the mid-upper 60s). .MARINE... Light northerly winds prevail through Saturday, then switch out of the northeast on Sunday, and finally become easterly early next week. Overall, favorable boating conditions are expected over the next few days away from convection, for which chances diminish this weekend and remain low for the remainder of the period. .FIRE WEATHER... An unseasonably moist air mass will be in place today, with modest drying on Friday. Spotty wetting rains from showers and thunderstorms are expected today over our districts in the Eastern Time Zone. Any thunderstorms will contain gusty winds. .HYDROLOGY... Flood Warnings are currently in effect for the Apalachicola at Blountstown, and the Sopchoppy. The Apalachicola is expected to crest in minor flood stage this afternoon, thanks to downstream routing of water down the Chattachooche and Flint, after heavy rain further north in Georgia. The Sopchoppy is flooding due to heavy rain on Thursday morning. It should fall below flood stage this afternoon or evening. After this evening, dry weather will prevail for the next week. This will allow water to flush through the river systems and avoid driving any additional rivers above flood. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 67 86 64 86 / 40 20 10 0 10 Panama City 86 68 86 66 85 / 30 0 0 0 0 Dothan 84 64 83 63 83 / 20 0 0 0 0 Albany 85 66 84 63 84 / 40 10 0 0 0 Valdosta 85 67 86 65 85 / 60 30 10 0 10 Cross City 86 70 87 66 86 / 60 30 30 10 10 Apalachicola 84 69 85 68 83 / 50 10 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Haner MARINE...IG3 FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Oct 8, 6:03 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 AM EDT Fri Oct 8 2021
FLZ016-017-026-027-127-081045-
Liberty FL-Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
603 AM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of western Wakulla,
south central Gadsden, eastern Liberty and southwestern Leon Counties
through 645 AM EDT...
At 603 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Greensboro to 13 miles north
of Carrabelle. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Midway, Sopchoppy, Telogia, East Camp, Lake Talquin, Jewel
Fire Tower, Littman, Brown House, Hosford, Sanborn, Fort Braden,
Santa Clara, Poplar Camp, Smith Creek, Buckhorn, Lowry, Wetumpka and
Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3062 8450 3007 8440 3001 8477 3046 8485
TIME...MOT...LOC 1003Z 253DEG 11KT 3041 8477 3004 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Oct 8, 6:13 AM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
613 AM EDT Fri Oct 8 2021
GAZ130-131-081045-
Irwin GA-Ben Hill GA-
613 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Irwin and Ben Hill
Counties through 645 AM EDT...
At 613 AM EDT, Doppler radar was tracking a strong thunderstorm near
Fitzgerald, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
Irwinville, Fitzgerald Municipal A/P, Wray, Bowens Mill, Red Bluff,
Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3152 8308 3151 8339 3152 8339
3174 8346 3178 8345 3184 8348 3185 8318
3183 8315 3183 8314 3181 8313 3182 8311
3178 8303 3178 8299
TIME...MOT...LOC 1013Z 256DEG 31KT 3171 8321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Oct 8, 6:45 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
645 AM EDT Fri Oct 8 2021
FLZ016-017-027-127-GAZ157-081130-
Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-Grady GA-
645 AM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of eastern Wakulla,
eastern Gadsden, Leon and southwestern Grady Counties through 730 AM
EDT...
At 645 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quincy to 11 miles northwest of
Crawfordville to 18 miles northeast of Carrabelle. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marks, Midway, Woodville, Quincy, Tallahassee, Havana,
Crawfordville, Florida State University, Florida A And M, Tallahassee
Comm College, Doak Campbell Stadium, Wakulla, Sopchoppy, Lake
Bradford, Shadeville, Leon Sinks, Gaither Community Center, Wakulla
Springs, Tallahassee Memorial Hosp and Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3003 8456 3025 8453 3060 8462 3069 8443
3069 8438 3072 8438 3079 8424 3055 8413
3013 8417
TIME...MOT...LOC 1045Z 222DEG 21KT 3054 8456 3031 8448 3008 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Oct 8, 7:03 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
703 AM EDT Fri Oct 8 2021
FLZ016-GAZ156-157-081145-
Gadsden FL-Decatur GA-Grady GA-
703 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northeastern
Gadsden, eastern Decatur and southern Grady Counties through 745 AM
EDT...
At 703 AM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Havana, Bainbridge, Whigham, Attapulgus, Climax, Grady Co A/p,
Darsey, Concord, Jamieson, Laingkat, Calvary, Reno, Fowlstown,
Princes Still, Amsterdam, Pine Park, Nickleville, Hinson and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8408 3068 8428 3068 8430 3066 8430
3060 8438 3072 8458 3108 8451
TIME...MOT...LOC 1103Z 216DEG 17KT 3071 8445
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Oct 8, 7:43 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
743 AM EDT Fri Oct 8 2021
GAZ145-146-157-158-081215-
Colquitt GA-Mitchell GA-Grady GA-Thomas GA-
743 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of central Grady,
southeastern Mitchell, northwestern Thomas and southwestern Colquitt
Counties through 815 AM EDT...
At 743 AM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving northeast at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Pelham, Ochlocknee, Whigham, Akridge, Grady Co A/p, Capel,
Elpino, Merrillville, Chastain, Princes Still, Spence, Dawesville,
Quality, Pine Park and Pasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3076 8421 3088 8436 3117 8414 3111 8395
3095 8386
TIME...MOT...LOC 1143Z 228DEG 23KT 3088 8421
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Oct 8, 8:41 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
841 AM EDT Fri Oct 8 2021
GAZ146-081315-
Colquitt GA-
841 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern
Colquitt County through 915 AM EDT...
At 839 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Riverside, or 11 miles west of Moultrie, moving
northeast at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Doerun, Riverside, Schley, Funston, Minnesota, Center Hill,
South Moultrie, Sigsbee, Poplar Arbor Church, Hartsfield, New Elm and
Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3130 8377 3121 8370 3111 8382 3109 8396
3113 8400 3117 8400 3127 8399 3132 8394
3133 8386
TIME...MOT...LOC 1239Z 224DEG 21KT 3115 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 4:08 AM EDT | Special Weather Statement | TAE | Gulf | 37 min |
| Oct 8, 4:28 AM EDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Oct 8, 4:44 AM EDT | Special Weather Statement | TAE | Gulf | 46 min |
| Oct 8, 4:58 AM EDT | Special Marine Warning | TAE | 47 min | |
| Oct 8, 5:27 AM EDT | Special Weather Statement | TAE | Liberty | 48 min |
| Oct 8, 6:03 AM EDT | Special Weather Statement | TAE | Liberty | 42 min |
| Oct 8, 6:38 AM EDT | Special Marine Warning | TAE | 67 min | |
| Oct 8, 6:45 AM EDT | Special Weather Statement | TAE | Gadsden, Leon, Wakulla | 45 min |
| Oct 8, 4:58 AM EDT | Special Weather Statement | TAE | Dougherty, Tift, Turner, Worth | 47 min |
| Oct 8, 5:33 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 42 min |
| Oct 8, 5:49 AM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift, Turner | 3 hr |
| Oct 8, 6:13 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 32 min |
| Oct 8, 6:41 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 19 min |
| Oct 8, 6:58 AM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin | 2 hr |
| Oct 8, 7:03 AM EDT | Special Weather Statement | TAE | Grady | 42 min |
| Oct 8, 7:43 AM EDT | Special Weather Statement | TAE | Grady | 32 min |
| Oct 8, 9:07 AM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin | 2 hr |
| Oct 8, 12:07 PM EDT | Areal Flood Warning | TAE | Ben Hill, Irwin | 6 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.